Volume 10, issue 4 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 7, 3217–3753
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
The Whitehead group and the lower algebraic $K$–theory of braid groups on $\mathbb{S}^2$ and $\mathbb{R}P^2$

Daniel Juan-Pineda and Silvia Millan-López

Algebraic & Geometric Topology 10 (2010) 1887–1903
Abstract

Let M = S2 or P2. Let PBn(M) and Bn(M) be the pure and the full braid groups of M respectively. If Γ is any of these groups, we show that Γ satisfies the Farrell–Jones Fibered Isomorphism Conjecture and use this fact to compute the lower algebraic K–theory of the integral group ring Γ, for Γ = PBn(M). The main results are that for Γ = PBn(S2), the Whitehead group of Γ, K̃0(Γ) and Ki(Γ) vanish for i 1 and n > 0. For Γ = PBn(P2), the Whitehead group of Γ vanishes for all n > 0, K̃0(Γ) vanishes for all n > 0 except for the cases n = 2,3 and Ki(Γ) vanishes for all i 1.

Keywords
Whitehead group, braid group
Mathematical Subject Classification 2000
Primary: 19A31, 19B28
Secondary: 55N25
References
Publication
Received: 18 September 2008
Revised: 14 June 2010
Accepted: 13 August 2010
Published: 17 September 2010
Authors
Daniel Juan-Pineda
Instituto de Matemáticas
Universidad Nacional Autónoma de México, Campus Morelia
Apartado Postal 61-3 (Xangari)
CP 58089
Morelia, Michoacán
Mexico
Silvia Millan-López
Facultad de Matemáticas
Campus Acapulco, Universidad Autónoma de Guerrero
Carlos E Adame No 54
Col La Garita
CP 39650
Acapulco, Guerrero
Mexico